MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. OPT BLADELESS 5X100 STABILITY; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. OPT BLADELESS 5X100 STABILITY; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number 2B5LT
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 6/15/2023 d4: batch # unk attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: "the batch/lot number 322c7 for the 2b5lt was incorrect.Do you have the correct batch/lot numbers? please clarify for the two devices that were ¿bent¿ was the sleeve bent? was the obturator bent? did you find it right when you removed from the sterile packaging? if other, please specify.For the device that was a ¿hole in the packaging¿ could you please specify if the sterility was compromised? was any hole, tear or puncture in the tyvek or blister? or tyvek or seal were damage that does not compromise sterility?" investigation summary the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the 2b5lt device was returned inside it's original packaging unopened with the obturator cannula damaged bent and with the stopcock damaged.Upon visual inspection, it was observed that the pouch from the packaging was damaged; it was noted to have a hole in the pouch, the hole was noted to be from the inside out.The hole was located at the stopcock.The sterility was compromised.The event reported was confirmed and it is related to improper use of the packaging.One possible cause for the damage found on the obturator and stopcock, may be excessive external load placed on the device.As part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during an unknown procedure, two devices were bent and one had a whole in the packaging.A like device was used to complete the procedure.No patient consequences were reported.

Brand Name
OPT BLADELESS 5X100 STABILITY
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key17138203
Report Number3005075853-2023-04188
Device Sequence Number17128928
Product Code GCJ
UDI-Device Identifier10705036013709
UDI-Public10705036013709
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2B5LT
Device Catalogue Number2B5LT
Device Lot NumberLOT:322C37 BATCH:X70055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2023
Initial Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown